Jump to content
CrazyBoards.org

Recommended Posts

Hey all I've had a really bad recurrence of depression and anxiety due to school pressure and stress, I was put on a higher dose of medication and it numbed me to the core. I feel like a empty shell of a who I once was. I had abundant interest and zest for life. Now I only feel flat. I'm scared that the medication is working anymore, because I tried to go down on one and it was depression city. I feel so alone, everyone is having a great time and I'm just sitting here not doing much. anyone relate to my situation? and way to help myself feel better? I'm going to call my pdoc in the morning to see if I can appointment to fix my meds. 

Link to comment
Share on other sites

In my experience, when I am really depressed and a med change helps to lift my mood somewhat, I tend to feel very numb and flat for quite some time. I see it as a kind of stage in the recovery. Are you working with a tdoc? Do you have any friends or family who are supportive? 

Link to comment
Share on other sites

13 hours ago, floppyfishes said:

I called my pdoc and she said to go down on one of the meds. so far a little less numb, so seeing a good sign hopefully

I'm glad you were able to get in touch with pdoc ... I hope the lower dose works out for you.  Hopefully the feeling numb and like an empty shell etc, go away with the lower dose (if they were side effects from the higher dose to begin with).  I'd give the lower dose time ... the med won't be in your system at the lower dose immediately.  Your body needs time to adjust to it.

Edited by melissaw72
a word
Link to comment
Share on other sites

On 1/25/2017 at 7:06 AM, floppyfishes said:

I was put on a higher dose of medication and it numbed me to the core. I feel like a empty shell of a who I once was. I had abundant interest and zest for life. Now I only feel flat.

Hi floppyfishes - What meds are you on (if i may ask?) I'm curious if it is one of the SSRI's....or a combo of several things? SSRI's often effect me the same way...If I'm a sobbing, anxious wreck, being a bit numb is welcomed, but sometimes the numbness/flatness/lethargic apathy is even more depressing. It makes me feel dissociated, disconnected from all emotions with a kind of depersonalisation. Like there is a thick bubble around me and I don't feel real, I'm sleepwalking through the motions. Does anyone relate to this?

I also wonder if certain meds (like Lamictal) potentiate or increase the effects of other meds or SSRI's (like Celexa) I've just started having these disconnected-type feelings since trying to go back on Celexa. Started immediately the 2nd day...so I'm considering dropping below the therapeutic dose to see if I'm just reacting sensitively to it now....

Link to comment
Share on other sites

 

6 minutes ago, cloudmonger said:

Hi floppyfishes - What meds are you on (if i may ask?) I'm curious if it is one of the SSRI's....or a combo of several things? SSRI's often effect me the same way...If I'm a sobbing, anxious wreck, being a bit numb is welcomed, but sometimes the numbness/flatness/lethargic apathy is even more depressing. It makes me feel dissociated, disconnected from all emotions with a kind of depersonalisation. Like there is a thick bubble around me and I don't feel real, I'm sleepwalking through the motions. Does anyone relate to this?

I also wonder if certain meds (like Lamictal) potentiate or increase the effects of other meds or SSRI's (like Celexa) I've just started having these disconnected-type feelings since trying to go back on Celexa. Started immediately the 2nd day...so I'm considering dropping below the therapeutic dose to see if I'm just reacting sensitively to it now....

Yes, I wanted to ask the same thing.. if it is SSRI's the same thing happened to me with Prozac.. it was like one week I was fine and the next week my mood flat-lined. I walked around like I was an extra in Michael Jackson's Thriller video.. I stopped the medicine eventually, and was put on Seroquel. Stress can be a huge trigger too. It eats away at our brain chemicals. Keep us posted!

  • Like 1
Link to comment
Share on other sites

On 1/24/2017 at 11:19 PM, mcjimjam said:

In my experience, when I am really depressed and a med change helps to lift my mood somewhat, I tend to feel very numb and flat for quite some time. I see it as a kind of stage in the recovery. Are you working with a tdoc? Do you have any friends or family who are supportive? 

Thanks this is encouraging, I have family and friend I can talk to

5 hours ago, cloudmonger said:

Hi floppyfishes - What meds are you on (if i may ask?) I'm curious if it is one of the SSRI's....or a combo of several things? SSRI's often effect me the same way...If I'm a sobbing, anxious wreck, being a bit numb is welcomed, but sometimes the numbness/flatness/lethargic apathy is even more depressing. It makes me feel dissociated, disconnected from all emotions with a kind of depersonalisation. Like there is a thick bubble around me and I don't feel real, I'm sleepwalking through the motions. Does anyone relate to this?

I also wonder if certain meds (like Lamictal) potentiate or increase the effects of other meds or SSRI's (like Celexa) I've just started having these disconnected-type feelings since trying to go back on Celexa. Started immediately the 2nd day...so I'm considering dropping below the therapeutic dose to see if I'm just reacting sensitively to it now....

I am on Seroquel 400mg  and Depakote 500mg and recently lowered from 625mg 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...